Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Mar 6, 2007, 4:27 AM EST for 14 counties in Michigan. It took effect at Mar 6, 2007, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 4:27 AM EST (09:27 UTC)
- In effect from
- Mar 6, 2007, 4:00 PM EST
- Expired
- Mar 7, 2007, 6:58 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 060927 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 427 AM EST TUE MAR 6 2007 ...SNOW TO DEVELOP ACROSS NORTHERN MICHIGAN... .LOW PRESSURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. SNOWFALL FROM THE LOW PRESSURE WILL BE ENHANCED BY LAKE EFFECTS...RESULTING IN SIGNIFICANT SNOW ACCUMULATIONS FOR NORTHWEST LOWER MICHIGAN. MIZ016-017-019>022-025>028-031>034-041-062330- /O.NEW.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...GLADWIN 427 AM EST TUE MAR 6 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. SNOW WILL DEVELOP LATE THIS AFTERNOON AND INCREASE IN INTENSITY THIS EVENING. ACCUMULATIONS OF 3 TO 6 INCHES WILL OCCUR...WITH THE HIGHEST AMOUNTS FALLING WEST OF INTERSTATE 75. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SD
6 follow-up statements
000 WWUS43 KAPX 061601 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EST TUE MAR 6 2007 ...SNOW EXPECTED LATE THIS AFTERNOON AND TONIGHT... .LOW PRESSURE WILL TRACK FROM THE PLAINS STATES INTO THE OHIO RIVER VALLEY BY LATE TONIGHT...SPREADING A SWATH OF SNOW ACROSS THE GREAT LAKES REGION. MIZ016-017-019>022-025>028-031>034-041-062200- /O.CON.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...GLADWIN 1101 AM EST TUE MAR 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY FOR PORTIONS OF NORTHERN LOWER MICHIGAN. SNOW WILL DEVELOP LATE THIS AFTERNOON AND INCREASE IN INTENSITY THIS EVENING. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA...WITH THE HIGHEST AMOUNTS FALLING WEST OF INTERSTATE 75. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 062052 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EST TUE MAR 6 2007 ...SNOW ACROSS NORTHERN MICHIGAN TONIGHT... .LOW PRESSURE WILL MOVE FROM THE PLAINS STATES INTO THE OHIO RIVER VALLEY BY LATE TONIGHT. THIS LOW WILL PRODUCE SNOW ACROSS ALL OF THE GREAT LAKES REGION. IN NORTHERN LOWER MICHIGAN... ENHANCEMENT OFF OF LAKE MICHIGAN WILL RESULT IN THE GREATEST SNOWFALL FROM LELAND...SOUTH THROUGH TRAVERSE CITY...FRANKFORT... AND MANISTEE. MIZ016-017-019-021-022-027-028-033-034-041-062200- /O.CAN.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD- MISSAUKEE-ROSCOMMON-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...KALKASKA...GRAYLING...LAKE CITY... HOUGHTON LAKE...GLADWIN 352 PM EST TUE MAR 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. SNOW IS STILL EXPECTED IN PETOSKEY...GAYLORD...HOUGHTON LAKE...AND GLADWIN. HOWEVER...THE FORECAST SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL FALL SHORT OF ADVISORY CRITERIA. $$ MIZ020-025-026-031-032-071000- /O.EXT.KAPX.SN.Y.0006.070306T2100Z-070307T1000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 352 PM EST TUE MAR 6 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. SNOW WILL INCREASE ACROSS NORTHWEST LOWER MICHIGAN THIS EVENING...AND WILL ACCUMULATE TO 3 TO 5 INCHES BY DAYBREAK WEDNESDAY. THE GREATEST AMOUNTS ARE EXPECTED NEAR LAKE MICHIGAN FROM LELAND...TO FRANKFORT...TO MANISTEE...WHERE LOCALLY GREATER THAN 5 INCHES MAY FALL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 070421 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1121 PM EST TUE MAR 6 2007 ...SNOW ACROSS NORTHERN MICHIGAN TONIGHT... .A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN OVERNIGHT WITH WIDESPREAD SNOW ENDING ACROSS NORTHERN MICHIGAN. HOWEVER...LAKE ENHANCED SNOW SHOWERS OFF LAKE MICHIGAN WILL CONTINUE TO IMPACT PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGH THE REST OF THE NIGHT...PARTICULARLY FROM LEELANAU COUNTY SOUTH TO MANISTEE COUNTY. MIZ020-025-026-031-032-071000- /O.CON.KAPX.SN.Y.0006.000000T0000Z-070307T1000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 1121 PM EST TUE MAR 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. WIDESPREAD SNOW WILL TAPER OFF ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT. HOWEVER...LAKE ENHANCED SNOW SHOWERS WILL CONTINUE TO IMPACT PORTIONS OF NORTHWEST LOWER MICHIGAN WEST OF U.S. 131. BY WEDNESDAY MORNING...SNOW ACCUMULATIONS RANGING FROM 2 TO 5 INCHES ARE EXPECTED FOR THESE AREAS WITH THE GREATEST AMOUNTS NEAR LAKE MICHIGAN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ ADAM
000 WWUS43 KAPX 070757 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 257 AM EST WED MAR 7 2007 ...SNOW CONTINUES IN PORTIONS OF NORTHERN MICHIGAN TONIGHT... .A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN BY DAYBREAK...WHILE LAKE EFFECT SNOWS WILL CONTINUE TO AFFECT AREAS ALONG THE LAKE MICHIGAN SHORELINE. THE HEAVIEST SNOW WILL FALL IN NORTHERN LEELANAU COUNTY. MIZ020-071500- /O.UPG.KAPX.SN.Y.0006.000000T0000Z-070307T1000Z/ /O.NEW.KAPX.HS.W.0003.070307T0757Z-070307T1500Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 257 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL PRODUCE A TOTAL OF 4 TO 8 INCHES OF ACCUMULATION BY MID MORNING. LESSER AMOUNTS WILL OCCUR FURTHER INLAND. A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT IN YOUR VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF AN EMERGENCY. $$ MIZ019-021-071500- /O.NEW.KAPX.HS.W.0003.070307T0757Z-070307T1500Z/ CHARLEVOIX-ANTRIM- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA 257 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL PRODUCE A TOTAL OF 4 TO 8 INCHES OF ACCUMULATION BY MID MORNING. LESSER AMOUNTS WILL OCCUR FURTHER INLAND. A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT IN YOUR VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF AN EMERGENCY. $$ MIZ016-017-071500- /O.EXB.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/ EMMET-CHEBOYGAN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN 257 AM EST WED MAR 7 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW CONTINUES TO MOVE IN OFF THE LAKE. TOTAL ACCUMULATIONS BY MID MORNING WILL RANGE BETWEEN 2 AND 5 INCHES. THE SNOW MAY TAPER OFF AS EARLY AS DAYBREAK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ MIZ025-026-031-032-071500- /O.EXT.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/ BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE... CADILLAC 257 AM EST WED MAR 7 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW WILL CONTINUE INTO THE MORNING HOURS. TOTAL ACCUMULATIONS BY MID MORNING WILL RANGE BETWEEN 2 AND 6 INCHES. THE SNOW MAY TAPER OFF AS EARLY AS DAYBREAK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ SD
000 WWUS43 KAPX 071013 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 513 AM EST WED MAR 7 2007 ...SNOW CONTINUES IN PORTIONS OF NORTHERN MICHIGAN TONIGHT... .A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN BY DAYBREAK...WHILE LAKE EFFECT SNOWS WILL CONTINUE TO AFFECT AREAS MAINLY ALONG THE LAKE MICHIGAN SHORELINE. THE HEAVIEST SNOW WILL FALL IN NORTHERN LEELANAU COUNTY. MIZ019-021-071115- /O.CAN.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/ CHARLEVOIX-ANTRIM- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA 513 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY SNOW WARNING. THE HEAVY SNOW HAS ENDED. SCATTERED LIGHT SNOW SHOWERS WILL PERSIST INTO MID MORNING. ONLY LOCALIZED ACCUMULATIONS OF LESS THAN AN INCH WILL OCCUR. $$ MIZ016-017-071115- /O.CAN.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/ EMMET-CHEBOYGAN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN 513 AM EST WED MAR 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. SNOW HAS EXITED THE AREA. NO FURTHER ACCUMULATIONS ARE EXPECTED. $$ MIZ020-071500- /O.CON.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 513 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL DECREASE IN INTENSITY EARLY THIS MORNING. A TOTAL OF 4 TO 8 INCHES OF SNOW ACCUMULATION WILL OCCUR BY MID MORNING. LESSER AMOUNTS WILL OCCUR FURTHER INLAND. A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT IN YOUR VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF AN EMERGENCY. $$ MIZ025-026-031-032-071500- /O.CON.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/ BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE... CADILLAC 513 AM EST WED MAR 7 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW WILL CONTINUE INTO THE MORNING HOURS. TOTAL ACCUMULATIONS BY MID MORNING WILL RANGE BETWEEN 2 AND 6 INCHES. THE SNOW WILL DECREASE IN INTENSITY THROUGH MID MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ SD
000 WWUS43 KAPX 071158 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 658 AM EST WED MAR 7 2007 MIZ020-071300- /O.CAN.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 658 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY SNOW WARNING. THE ACCUMULATING SNOWS HAVE ENDED. ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE DAY. $$ MIZ025-026-031-032-071300- /O.CAN.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/ BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE... CADILLAC 658 AM EST WED MAR 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. THE ACCUMULATING SNOWS HAVE ENDED. ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE DAY. $$ SD
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Mar 6, 3:49 AM EST, 38 minutes earlier.
Area forecast discussion, Mar 6, 3:49 AM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EST TUE MAR 6 2007 .DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING STRONG NORTHWEST FLOW ALOFT WITH 120KT JET OVERHEAD...AND NNW 1000-850MB FLOW DECREASING TO 10-15KT...IN A DRY ATMOSPHERE (0.05 PW). WE DO HAVE A 3KFT THICK LAYER OF MOISTURE STUCK BELOW 5-5.5KFT...AND WITH H8 TEMPS IN THE -19C TO -23C RANGE...LIGHT LAKE EFFECT SNOW SHOWERS PERSISTED...BUT WITH LITTLE TO NO ACCUMULATION. UPSTREAM...CLIPPER SYSTEM IS EMERGING INTO THE DAKOTAS ATTM AND WAS PRODUCING SOME LIGHT SNOWS ACROSS SRN SASKATCHEWAN. SFC HIGH PRESSURE WAS MOVING INTO LAKE SUPERIOR AND TOWARD NRN MICHIGAN...RESULTING IN THE WEAKENING WIND FIELDS...AS WELL AS DRAWING IN MUCH DRIER AND COLDER AIR OUT OF ONTARIO TO EASTERN UPPER AND PORTIONS OF FAR NRN LOWER MICHIGAN. FORECAST CONCERNS...EXTENT OF CLIPPER SYSTEM SNOW ON NRN MICHIGAN AND ASSOCIATED LAKE ENHANCEMENTS TO BOOST SNOW AMOUNTS. A SECONDARY CONCERN IS DETERMINING THE AMOUNT OF DRAINAGE FLOW OUT OF ONTARIO...NOT ONLY TO START THIS MORNING...BUT AGAIN WEDNESDAY NIGHT. TODAY...SFC HIGH MOVES IN AROUND MID MORNING...SO HAVE TO BELIEVE THAT COLD DRAINAGE FLOW OUT OF ONTARIO WILL PERSIST THROUGH THIS TIME AND AIR TEMPERATURES WILL BE EXTREMELY CHILLY MUCH OF THE MORNING ACROSS EASTERN UPPER AND FAR NRN LOWER MICHIGAN. TEMPERATURES WERE ALREADY IN THE -6F TO -15F RANGE...AND READINGS PRIOR TO SUNRISE MAY GO AS LOW AS -20F IN SOME AREAS OF EASTERN UPPER AROUND KINROSS. LACK OF WIND WILL PREVENT ANY WIND CHILL ADVISORIES. SCATTERED LIGHT SNOW SHOWERS AND FLURRIES ONGOING ACROSS THE NNW FLOW REGIMES WILL KEEP THESE AREAS BLANKETED IN A MOSTLY CLOUDY SKY. AS THE SFC HIGH SHIFTS EAST OF THE AREA BY LATE MORNING...LOOK FOR 1000-850MB WINDS TO BACK MORE WESTERLY ALLOWING LIGHT LAKE EFFECT TO SWING INTO MORE NORTH OF M-72 BY EARLY AFTERNOON...AND WEST OF I-75 AS THE FLOW IS WEAK (10KTS). DIURNAL INFLUENCES WILL LIKELY DISRUPT ANY ORGANIZED BANDING. THEREFORE... WHATEVER IS LEFT MAY JUST BE FLURRIES. UPSTREAM CLIPPER SYSTEM WILL THEN CONTINUE TO PLOD ITS WAY ESE...SPREADING DEEPER H8-H5 MOISTURE OF >90% ACROSS NRN MICHIGAN. ISENTROPIC ASCENT IS RATHER WEAK...AND DELAYED UNTIL LATE THIS AFTERNOON. WHILE THE ATMOSPHERE BECOMES SATURATED ABOVE 700MB BY MID AFTERNOON (RESULTING IN CLOUDY SKIES)...DRY AIR REMAINS LODGED/FOCUSED IN THE 850-800MB LAYER. NEVERTHELESS...WE SHOULD SEE THE LIGHT LAKE EFFECT PICK UP IN INTENSITY DUE TO SEEDING PROCESSES BY MID/LATE AFTERNOON. THE SYSTEM ITSELF SHOULD ALSO BE PROVIDING LIGHT SNOWS BY SUNDOWN. ALL-IN-ALL...EXPECT UP TO 2 INCHES IN WEST FLOW REGIMES WITH NO MORE THAN AN INCH ALL OTHER AREAS. THE COLD START AND INCREASING CLOUDS THROUGHOUT THE DAY WILL ONLY ALLOW TEMPS TO REACH THE TEENS FOR HIGHS TODAY. TONIGHT...THE EVOLUTION OF THE CLIPPER SYSTEM LOOKS SIMILAR TO YESTERDAY WITH THE EXCEPTION THAT A BIT FURTHER SOUTH TRACK WILL BE TAKEN. THE DRY AIR GETS OVERCOME BY A COMBINATION OF 295K ISENTROPIC ASCENT (STILL WEAK) AND MODERATE TO STRONG H7-H5 -DIVQ SWEEPING IN AHEAD OF MID LEVEL SHORTWAVE AND AREA OF H7-H5 FGEN FORCING OUT OF SRN MANITOBA. SNOW WILL BREAK OUT EVERYWHERE... BUT WILL BE FOCUSED IN STRONGEST FORCING/DEEPEST MOISTURE ACROSS NW LOWER. 1000-850MB FLOW REMAINS WEST INTO THE EVENING WITH INVERSION HEIGHTS TO 4500 FEET...AND COMBINED WITH SYNOPTIC AND MESOSCALE FORCING...AREAS WEST OF I-75 WILL SEE 3-6 INCHES OF SNOW COMING DOWN MOSTLY IN THE EVENING. ELSEWHERE...AMOUNTS WILL TAPER OFF TO 1-2 INCHES AROUND ALPENA AND DRUMMOND ISLAND. DEPENDING ON EXACT LOW LEVEL WIND DIRECTIONS...PORTIONS OF CHIPPEWA COUNTY (AROUND WHITEFISH POINT) COULD SEE 2-4 INCHES OF SNOW...AS 1000 TO 850MB WINDS ARE ONLY SLIGHTLY NORTH OF WEST AND AT A WEAK 10-15KTS. PRETTY TRICKY FORECAST HERE...AS THERE ARE MANY FORCINGS AT PLAY. ANOTHER IMPORTANT THING TO CONSIDER IS THE CROSSHAIR SIGNATURE SEEN IN FORECAST SOUNDINGS. BEST UPWARD VERTICAL VELOCITIES ARE STILL SEEN IN A RATHER DEEP ISOTHERMAL LAYER IN DENDRITIC GROWTH LAYER OF -15C TO -17C...AND THIS IS ALSO FOCUSED ALONG AND SOUTH OF GTV BAY. BIG FLAKES ARE POSSIBLE. WILL HAVE TO WATCH FOR QUICK ACCUMULATING SNOWS IN THIS REGION AND POTENTIAL FOR UPGRADES TO WARNINGS LATER THIS EVENING IF THE SNOW IS ABLE TO STACK UP QUICKLY. SHOULD BE ABOUT A 7-8HR PERIOD OF SNOWS BEFORE AFOREMENTIONED FORCING AND DEEPER MOISTURE PULL OFF TO THE SE. IN THIS SYSTEMS WAKE...WE WILL BE LEFT WITH AROUND 10 KTS OF 1000-850MB FLOW THAT VEERS MORE NNW BY DAYBREAK WHILE INVERSION HEIGHTS HOLD AROUND 4500 FEET AND THE TOP OF THE MOIST LAYER TAPPING -18C TO -20C AIR. MAYBE NOT ALOT OF FLAKES BUT POSSIBLY BIG ENOUGH TO WARRANT AN INCH OR TWO CLOSER TO THE SHORELINES. WEDNESDAY...NNW-NW FLOW IN THE LOW LEVELS WITH H9-H7 MOISTURE >90% LOWERING TO 50% BY SUNDOWN. SCATTERED LAKE EFFECT SNOW SHOWERS ARE EXPECTED WITH AROUND A HALF OF AN INCH OF ACCUMULATION. LOCAL INCH AMOUNTS ARE CERTAINLY NOT OUT OF THE QUESTION IN THE MORNING BEFORE DIURNAL INFLUENCES AND DRYING ALOFT DUE TO SUBSIDENCE TEARS UP ANY ORGANIZED BANDING. WEDNESDAY NIGHT...NEXT SFC HIGH ROLLS IN AND QUESTIONS SURROUND WHAT LES WILL BE LEFT. RIGHT NOW...LOW LEVEL WIND FIELDS STILL LOOK STRONG ENOUGH (10-15KTS FROM THE NW) TO RESULT IN CONTINUED LIGHT LES. WILL JUST GO WITH FLURRIES FOR NOW...AND SEE HOW THINGS PAN OUT...BUT NOTHING OF SIGNIFICANCE IS EXPECTED ATTM. WITH THE ARRIVAL OF THE SFC HIGH...DRAINAGE FLOW WOULD SET UP ONCE AGAIN AND COLDER AIR OUT OF ONTARIO WOULD BE ABLE TO SEEP BACK INTO EASTERN UPPER. THESE SORT OF FINER DETAILS CANNOT BE GLEANED THIS FAR OUT...BUT WITH -22C 950MB AIR LURKING JUST NORTHEAST OF THE SAULT...THIS COULD BE ANOTHER COLD NIGHT WITH READINGS AS LOW AS -10 TO -15F. ELSEWHERE...SINGLE DIGITS LOOK REASONABLE. WINTER IS NOT DONE YET. THURSDAY AND FRIDAY...WILL HAVE TO WATCH POTENTIAL FOR A SHEARED OUT SHORTWAVE DROPPING DOWN THE BACKSIDE OF UPPER TROUGH THURSDAY. HOWEVER THE OVERALL PATTERN EVOLUTION SHOWS MID LEVEL RIDGING AND WARMING THROUGH THURSDAY NIGHT FOR PRECIPITATION FREE WEATHER. FRIDAY...NEXT SHORTWAVE APPROACHES WITH A CHANCE FOR RAIN AND SNOW. THIS IS CURRENTLY THE FORECAST AND SEE NO REASON FOR ALTERATIONS. FRIDAY AND SATURDAY...MODELS SEEM TO BE IN REASONABLE AGREEMENT ABOUT BRINGING A SURFACE TROUGH ACROSS NORTHERN MICHIGAN FRIDAY AFTERNOON...INTO FRIDAY NIGHT. DEEP MOISTURE SURGES INTO NORTHERN MICHIGAN BY FRIDAY AFTERNOON...WITH THE TROUGH AXIS MOVING THROUGH FRIDAY EVENING. ALTHOUGH WAA TAKES PLACE IN ADVANCE OF THE TROUGH... 850MB TEMPS ONLY RISE TO AROUND 0C. EVEN THE ECMWF HAS BEEN TRENDING COLDER...TOWARDS THE GFS. THUS...WILL LOWER TEMPERATURES ABOUT 5 DEGREES ON FRIDAY...BUT THEY MAY NEED TO BE DROPPED EVEN FURTHER WITH INCREASING CLOUDS AND PRECIPITATION. WITH THE COLDER SCENARIO...MAINLY SNOW WILL BE SEEN TO THE NORTH ACROSS THE UP AND IN THE VICINITY OF THE STRAITS. WILL KEEP A MIX FURTHER SOUTH...AS THE WARM NOSE ASSOCIATED WITH THE WAA MAY EXCEED THE FREEZING MARK. WILL ALSO HAVE TO WATCH POTENTIAL FOR FREEZING RAIN IF TEMPERATURES GET ABOVE FREEZING ALOFT AND STAY BELOW FREEZING AT THE SURFACE. PRECIPITATION WILL COME TO AN END AS THE FRONT EXITS LATE FRIDAY NIGHT...BUT NO COLD AIR BEHIND DEPARTING TROUGH...SO TEMPERATURES WILL REMAIN MILDER THROUGH THE UPCOMING WEEKEND. KAS && .APX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... MIZ016-017-019>022-025>028-031>034-041. &&
Hazardous weather outlook, Mar 6, 3:48 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 348 AM EST TUE MAR 6 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-061100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 348 AM EST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...OVERNIGHT BITTERLY COLD TEMPERATURES WILL OCCUR TONIGHT AWAY FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN MICHIGAN LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. SIGNIFICANT ACCUMULATING SNOWFALL IS POSSIBLE IN PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN AS THE LOW MOVES SOUTH AND WEST OF THE REGION. STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL AND WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD. KAS
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.